← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@mimid0506

I have been on Venlafaxine for 3 months now, initially moved onto it from Citalopram as I was feeling so low. Started on 37.5mg which was then increased to x2 37.5mg (one in the morning and one at night), I didn’t feel too bad but did have brain fog and now what I understand to be brain zaps! Then 2 weeks ago my doctor gave me a new prescription for one 75mg tablet a day and since then I have been like a zombie! Constant dizziness and feeling totally out of it! I finally plucked up the courage to speak to her again today to say I can’t carry on like this and she told me to just stop taking them! I asked if I should wean myself off them and she said there was no need and to try a holistic approach for my depression.
I’m in such a state and so worried about the withdrawal effects of this drug even though I’ve not been on it that long. Should I just stop taking it like she says? Is that safe!?

Jump to this post


Replies to "I have been on Venlafaxine for 3 months now, initially moved onto it from Citalopram as..."

One of the main threads on this posting is tapering off. If you are already feeling the effects, please do yourself a favor and take it slow.

If it were me, I'd taper and I'd take my time doing it. Most of us on this blog have done it that way, some of us after trial and error. As far as a holistic approach to depression, I know that can and does work for some people. But if it doesn't, there are other antidepressants besides Citalopram and Effexor/venlafaxine that perhaps your doctor would be willing for you to try. Good luck!

  Request Appointment